MAUDE Adverse Event Report: ARTHREX, INC. RETRACTABLE CANNULATED KNIFE, STRAIGHT; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. RETRACTABLE CANNULATED KNIFE, STRAIGHT; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number AR-6527-01
Health Effect - Clinical Code Extravasation (1842)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device met material specifications as received.The evaluation revealed that the blades sheared-off.Additionally, nicks were observed on the sharp edges of blades.Device history record review revealed nothing relevant to this event.Complainant's event was most likely caused by user mechanical damage such as hitting the device with another device and the use of excessive bending force this is the (b)(4) complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a hip arthroscopy, labral repair and cam lesion debridement, the surgeon cut the hip labral and deployed the knife which broke in the patient during cutting.This happened twice with two devices from the same lot.These were both retrieved; the case was not completed.This was due to 45 minutes of traction time and extravasation in the abdomen.The surgery has been rescheduled in 30 days.Patient is female in her 20s.Additional information obtained 3/16/17: it was reported that patient was not kept overnight and was discharged same day.Extravasation was relieved with massage.Surgery has been rescheduled for monday, (b)(6).

Brand Name
RETRACTABLE CANNULATED KNIFE, STRAIGHT
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6423726
Report Number1220246-2017-00088
Device Sequence Number455391
Product Code GFA
UDI-Device Identifier10888867039879
UDI-Public10888867039879
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Catalogue NumberAR-6527-01
Device Lot Number10082104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2017
Initial Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;